Alert archive / Florida / Severe Thunderstorm Warnings in 1995

Severe Thunderstorm Warning 63, NWS Melbourne, FL

July 10, 1995Brevard County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 10, 1995, 5:37 PM EDT for Brevard County, Florida. It was in force for 68 min.

The area

The counties it named.

The facts

Issued
Jul 10, 1995, 5:37 PM EDT (21:37 UTC)
Expired
Jul 10, 1995, 6:45 PM EDT
In force
68 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Brevard County, FL

The radar

The Melbourne radar (KMLB), 21 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.6 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 1995-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1208 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 1995-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1208 J/kg
Mixed-layer CIN
-44 J/kg
Mixed-layer LCL
1106 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMLB 102138 RRA
SVRMLB
FLC009-102245-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
537 PM EDT MON JUL 10 1995
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  645 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN EAST CENTRAL FLORIDA
 
   ...BREVARD COUNTY
 
 
AT 530 PM...MELBOURNE DOPPLER RADAR SHOWED ONE CLUSTER OF SEVERE
THUNDERSTORMS FROM ROCKLEDGE TO DEER PARK. ANOTHER CLUSTER OF STORMS
WAS FROM PLAYALINDA BEACH TO TITUSVILLE AND MIMS. THE STORMS WILL MOVE
NORTHEAST AT 20 MPH TOWARDS PALM BAY...MELBOURNE...GRANT AND ALSO
SHARPES AND TITUSVILLE.
 
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
 
PETERSEN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 3:15 PM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Jul 10, 3:15 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
314 PM EDT MON JUL 10 1995

SVR WW #756 TIL 00Z. WILL KEEP THIS BRIEF CONSIDERING CURRENT WX.
STORMS RAPIDLY FIRING ALONG C-BREEZE CONVERGENCE AREA NEAR COAST...
...WHICH IS BEING HELD BACK BY STRONG SW FLOW. PROGS BRING CYCLONIC
SHEAR AXIS/VORT LOBE ACROSS NORTH FLORIDA 12-24 HOURS...AND STALL IT
OUT 36 TO 48 HOURS. LIKE HIGH POPS OF NGM...ESPECIALLY SOUTH WILL.
TRIM BACK JUST A HAIR FOR WEDNEDAY...KEEPING GOOD CHANCE/LIKELY TO THE
SOUTH. THANX MIA FOR YOUR INPUT.

@1...VOLUSIA LAKE ORANGE SEMINOLE
@2...OSCEOLA BREVARD INDIAN RIVER
@3...ST LUCIE MARTIN OKEECHOBEE

MCO 73/91 73/92 74 604543
DAB 72/89 73/90 73 604543
MLB 7t2/90 74/91 73 604544

CRISTALDI

In the hours before

Special weather statement, Jul 10, 3:00 PM EDT, 2 hours 37 minutes before
FLZ041-044>047-053-054-058-059-064-501-102030-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
3 PM EDT MON JUL 10 1995

...SEVERE THUNDERSTORM WATCH FOR ALL OF EAST CENTRAL FLORIDA UNTIL
8PM...THUNDERSTORMS DEVELOPING RAPIDLY...

STRONGER THAN NORMAL WESTERLY FLOW AND A VERY UNSTABLE ATMOSPHERE
HAVE COMBINED TO BRING A THREAT OF SEVERE THUNDERSTORMS TO EAST
CENTRAL FLORIDA FROM LATE THIS AFTERNOON INTO THIS EVENING. STRONG
THUNDERSTORMS HAVE ALREADY DEVELOPED FROM NORTHERN BREVARD COUNTY
INTO OSCEOLA COUNTY AND FROM LAKE OKEECHOBEE TO THE STUART - FT
PIERCE AREA. AS WESTERLY STEERING WINDS MOVE THESE STORMS TOWARD THE
EAST COAST AND THEY INTERACT WITH THE EAST COAST SEA BREEZE - RAPID
STRENGTHENING SHOULD OCCUR...SOME OF THE STORMS WILL LIKELY BECOME
SEVERE WITH THE GREATEST THREAT BEING FROM LARGE HAIL AND LOCALLY
DAMAGING THUNDERSTORM WINDS. AN ISOLATED TORNADO OR WATERSPOUT NEAR
THE COAST IS ALSO A POSSIBILITY.

RESIDENTS  OF EAST CENTRAL  FLORIDA...ESPECIALLY THE COASTAL COUNTIES
SHOULD REMAIN ALERT TO THE APPROACH OF THESE STORMS AND LISTEN FOR
LATER STATEMENTS AND POSSIBLE WARNINGS. THUNDERSTORMS WILL MOVE IN
FROM THE WEST TO SOUTHWEST AT 20 MPH. THESE THUNDERSTORMS WILL ALSO
CONTAIN FREQUENT DEADLY LIGHTNING. OFTEN EAST-MOVING STORMS CATCH
MARINERS AND THOSE ALONG THE BEACHES UNPREPARED. BE ALERT TO
DARKENING SKIES FROM THE WEST AND BE PREPARED TO SEEK COVER.

FOR MARINERS IN THE INTRA COASTAL AND NEARSHORE WATERS...STRONG
THUNDERSTORMS WILL MOVE OUT OVER THE COASTAL WATERS AND BE A HAZARD
TO BOATERS WELL INTO THE EVENING HOURS.

SPOTTERS ARE REQUESTED TO COLLECT AND PASS ALONG ANY REPORTS OF
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN MELBOURNE.
HAGEMEYER
Special weather statement, Jul 10, 3:04 PM EDT, 2 hours 33 minutes before
FLZ041-044>047-053-054-058-059-064-501-102030-

EAST CENTRAL FLORIDA THUNDERSTORM OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MELBOURNE FL
3 PM EDT MON JUL 10 1995

...SEVERE THUNDERSTORM WATCH FOR ALL OF EAST CENTRAL FLORIDA UNTIL
8PM...THUNDERSTORMS DEVELOPING RAPIDLY...

STRONGER THAN NORMAL WESTERLY FLOW AND A VERY UNSTABLE ATMOSPHERE
HAVE COMBINED TO BRING A THREAT OF SEVERE THUNDERSTORMS TO EAST
CENTRAL FLORIDA FROM LATE THIS AFTERNOON INTO THIS EVENING. STRONG
THUNDERSTORMS HAVE ALREADY DEVELOPED FROM NORTHERN BREVARD COUNTY
INTO OSCEOLA COUNTY AND FROM LAKE OKEECHOBEE TO THE STUART - FT
PIERCE AREA. AS WESTERLY STEERING WINDS MOVE THESE STORMS TOWARD THE
EAST COAST AND THEY INTERACT WITH THE EAST COAST SEA BREEZE - RAPID
STRENGTHENING SHOULD OCCUR...SOME OF THE STORMS WILL LIKELY BECOME
SEVERE WITH THE GREATEST THREAT BEING FROM LARGE HAIL AND LOCALLY
DAMAGING THUNDERSTORM WINDS. AN ISOLATED TORNADO OR WATERSPOUT NEAR
THE COAST IS ALSO A POSSIBILITY.

RESIDENTS  OF EAST CENTRAL  FLORIDA...ESPECIALLY THE COASTAL COUNTIES
SHOULD REMAIN ALERT TO THE APPROACH OF THESE STORMS AND LISTEN FOR
LATER STATEMENTS AND POSSIBLE WARNINGS. THUNDERSTORMS WILL MOVE IN
FROM THE WEST TO SOUTHWEST AT 20 MPH. THESE THUNDERSTORMS WILL ALSO
CONTAIN FREQUENT DEADLY LIGHTNING. OFTEN EAST-MOVING STORMS CATCH
MARINERS AND THOSE ALONG THE BEACHES UNPREPARED. BE ALERT TO
DARKENING SKIES FROM THE WEST AND BE PREPARED TO SEEK COVER.

FOR MARINERS IN THE INTRA COASTAL AND NEARSHORE WATERS...STRONG
THUNDERSTORMS WILL MOVE OUT OVER THE COASTAL WATERS AND BE A HAZARD
TO BOATERS WELL INTO THE EVENING HOURS.

SPOTTERS ARE REQUESTED TO COLLECT AND PASS ALONG ANY REPORTS OF
SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN MELBOURNE.
HAGEMEYER

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 3:25 PM EDTSevere Thunderstorm WarningMLBBrevard50 min

Nearby

Severe Thunderstorm Warnings in Florida, 1995Every severe thunderstorm warning in 1995

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.